Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 15, 2007, 2:56 PM EDT for Chatham County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2007, 2:56 PM EDT (18:56 UTC)
- Expired
- Apr 15, 2007, 3:56 PM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 3:05 PM EDT | TSTM WND DMG | 5 Se Siler City, NC | COUPLE OF TREES BLOWN DOWN IN THE WESTERN PART OF THE COUNTY...ONE ON BONLEE-BENNETT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:42 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 151856 RRA
SVRRAH
NCC037-152000-
/O.NEW.KRAH.SV.W.0049.070415T1856Z-070415T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT SUN APR 15 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...SILER CITY...PITTSBORO...
* UNTIL 400 PM EDT
* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SILER CITY TO 15 MILES SOUTHWEST OF SILER CITY...AND
MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SILER CITY BY 305 PM EDT...
GOLDSTON BY 330 PM EDT...
PITTSBORO BY 345 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 8 PM. IF
A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN
A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3583 7954 3552 7957 3553 7935 3562 7902
3585 7896
$$
DJF2 follow-up statements
000
WWUS52 KRAH 151916
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT SUN APR 15 2007
NCC101-151930-
/O.CON.KRAH.SV.W.0050.000000T0000Z-070415T1930Z/
JOHNSTON NC-
316 PM EDT SUN APR 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN JOHNSTON COUNTY...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
CLAYTON...OR ABOUT 11 MILES NORTHWEST OF SMITHFIELD...MOVING
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LINWOOD BY 325 PM EDT
EMIT BY 330 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3567 7851 3578 7830 3581 7826 3574 7824
3573 7822 3571 7820 3571 7817 3558 7841
3558 7844
$$
VINCENT000
WWUS52 KRAH 151956
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT SUN APR 15 2007
NCC037-152004-
/O.CAN.KRAH.SV.W.0049.000000T0000Z-070415T2000Z/
CHATHAM NC-
354 PM EDT SUN APR 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY IS CANCELLED...
THE LINE OF SEVERE THUNDERSTORMS WAS MOVING OUT OF CHATHAM COUNTY...
INTO WAKE AND DURHAM COUNTIES...AS OF 354 PM. IF YOU HAVE
EXPERIENCED SEVERE WEATHER...CONTACT LAW ENFORCEMENT AND ASK THAT
THE REPORT BE PASSED ALONG TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
CENTRAL NORTH CAROLINA. IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...
REMAIN INDOORS. IF OUTDOORS...SEEK SAFE SHELTER INDOORS. STAY
TUNED TO THIS STATION FOR THE LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3583 7954 3552 7957 3553 7935 3562 7902
3585 7896
$$
DJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:16 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 15, 1:16 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 116 PM EDT SUN APR 15 2007 .SHORT TERM /REST OF TODAY/... ALL TEXT AND GRAPHICAL PRODUCTS UPDATED FOR TORNADO WATCH 149. HAVE ALSO RAISED TEMPERATURES AND DEWPOINTS FOR THE REST OF THE AFTERNOON. -GIH && .PREV DISCUSSION... /ISSUED 847 AM EDT SUN APR 15 2007/ SHORT TERM /REST OF TODAY/... ALL TEXT AND GRAPHICAL PRODUCTS UPDATED FOR TORNADO WATCH 147... WHICH COVERS AREAS ROUGHLY EAST OF HIGHWAY 1. SO FAR THE MOST POTENT STORMS HAVE HELD JUST SOUTH OF OUR CWA... BUT DISCRETE CELLS CONTINUE TO INTENSIFY AND EXHIBIT STRONG ROTATION OVER SOUTH CAROLINA. INSTABILITY REMAINS MEAGER WITH MUCAPE OVER OUR SOUTHEAST SECTIONS STRUGGLING TOWARD 400 J/KG... AND EVEN THE OBSERVED 12Z MHX SOUNDING HAS JUST 200 J/KG LIFTING THE SURFACE PARCEL... BUT THE WIND FIELD IS TREMENDOUS WITH 60-70 KTS OF 0-6 KM SHEAR AND 0-1 KM STORM RELATIVE HELICITY OF 300-600 M2/S2. THIS SOUTHEAST PORTION OF THE CWA... WHERE SURFACE DEWPOINTS ARE IN THE UPPER 60S TO NEAR 70... WILL SEE THE STRONGEST RISK FOR A TORNADO IN THE NEXT SEVERAL HOURS. SHORT TERM POPS... TEMPERATURES/DEWPOINTS... AND WINDS HAVE ALREADY BEEN UPDATED TO REFLECT CURRENT CONDITIONS AND TRENDS. -GIH PREV DISCUSSION... /ISSUED 303 AM EDT SUN APR 15 2007/ SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... PRECIP EVENT WILL UNDERWAY ACROSS CENTRAL NC EARLY THIS MORNING AS SFC LOW BEGINS TO DEEPEN OVER THE SRN APPALACHIANS. MAIN WARM FRONT EXTENDS FROM NEAR WAKEFIELD VA TO NEAR GREENVILLE SC. REGIONAL RADAR MOSAIC SHOWS FURTHER ENHANCEMENT OF PRECIP SHIELD TO OUR SOUTH AND WEST AS THE AREA COMES UNDER GREATER DIFLUENCE IN ASSOCIATION WITH THE UPPER JET. COLUMBIA RADAR ALSO SHOWS A MESOLOW (WHICH HAS BEEN TRACKED ALL THE WAY FROM THE ALABAMA COAST) MOVING RAPIDLY NORTHEAST. THIS IS FURTHER ENHANCING THE PRECIP OVER THE REGION. NEEDLESS TO SAY...RAIN WILL CONTINUE ACROSS THE REGION THROUGH AT MID MORNING...BEFORE TAPERING OFF FROM WEST TO EAST AS SFC LOW DEEPENS AND MOVES OFF THE MID ATLANTIC COAST. WILL LET THE FLOOD WATCH RUN UNTIL ITS EXPIRATION AT 6 AM. RAINFALL TOTALS WILL LIKELY AVERAGE AROUND ONE INCH WITH LOCALLY HIGHER TOTALS OF 2 INCHES. REGARDING SVR WX THREAT...LIMITED INSTABILITY HAS HAMPERED THE THREAT ACROSS CENTRAL NC IN SPITE OF HIGH SHEAR AND STRONG LLJ. HIGHER DEWPOINTS IN THE LOW TO MID 60S WILL CONTINUE TO SURGE NORTH OVER THE NEXT SEVERAL HOURS AS THE SFC LOW STRENGTHENS AND MOVES INTO NC. HAVE NOTED SOME INTENSIFICATION OF STORMS OVER COASTAL SC. BEST SVR THREAT LOOKS TO REMAIN ALONG COASTAL SC AND EXTREME EASTERN NC WHERE BEST INSTABILITY WILL BE LOCATED. STORMS WILL LIKELY HAVE A HARD TIME MOVING INTO OUR CWA AS ONGOING RAIN IS FURTHER STABILIZING THE BOUNDARY LAYER. WILL CONTINUE TO MONITOR THE SITUATION HOWEVER CONSIDERING THE DYNAMIC NATURE OF THE SYSTEM. WE WILL LIKELY SEE A LULL IN PRECIP LATE THIS MORNING AS MAIN AREA OF CONVECTION MOVES OFFSHORE. FOCUS THEN TURNS TO THE MAIN LONGWAVE TROUGH. MODELS INDICATE A STRONG SHORTWAVE EMBEDDED IN THE TROUGH WILL MOVE THROUGH THE AREA THIS AFTERNOON. THE COLD CORE OF THE STORM AT UPPER LEVELS COMBINED WITH HEATING AT THE SFC WILL STEEPEN LAPSE RATES AND LEAD TO THE DEVELOPMENT OF SHOWERS AND SOME THUNDERSTORMS. SMALL HAIL WILL BE POSSIBLE IN ANY THUNDERSTORM AS FREEZING LEVELS AND WET BULB ZEROS DROP SIGNIFICANTLY THIS AFTERNOON. RAIN CHANCES WILL COME TO AN END BY LATE THIS EVENING AS THE TROUGH AXIS PROGRESSES EAST OF THE REGION. THE OTHER ISSUE FOR LATE THIS AFTERNOON WILL BE INCREASING WNW WINDS. WHILE THERE WILL BE SOMEWHAT OF A LULL IN WINDS THIS MORNING AND EARLY AFTERNOON AS SFC TROUGH REMAINS DRAPED ACROSS THE AREA...WINDS WILL PICK UP QUICKLY AFTER 21Z...ESPECIALLY IN THE SOUTH AND WEST AS PRESSURE GRADIENT TIGHTS AND COLD AIR ADVECTION KICKS IN. SUSTAINED WINDS OF 20 MPH WITH GUSTS TO 30-35 MPH ARE EXPECTED BY LATE THIS AFTERNOON AND EARLY THIS EVENING. WINDS WILL STAY BREEZY ALL NIGHT BUT GUSTS SHOULD NOT BE AS HIGH WITH DIMINISHED NIGHTTIME MIXING. HOWEVER...IF NOCTURNAL INVERSION DOES NOT SETUP...GUSTS COULD BE HIGHER. THE COLD AIR ADVECTION WILL ALSO LEAD TO CHILLY OVERNIGHT LOWS IN THE UPPER 30S TO LOWER 40S. A COOL DAY IN STORE FOR MONDAY WITH DEEPLY AMPLIFIED TROUGH OVERHEAD. WINDY CONDITIONS WILL DEVELOP BY EARLY AFTERNOON DUE TO THE CONTINUED STRONG PRESSURE GRADIENT AND DEEP MIXING. FORECAST SOUNDINGS SHOW MIXING OCCURRING TO NEAR 750 MB WHERE 50 KTS OF WIND WILL BE PRESENT. SUSTAINED WINDS OF 20-30 MPH WITH GUSTS OVER 40 MPH ARE ANTICIPATED. SOME GUSTS TO NEAR 50 MPH ARE NOT OUT OF THE QUESTION...ESPECIALLY OVER THE NW PIEDMONT. A WIND ADVISORY MAY BECOME NECESSARY. QUIET WEATHER WITH BELOW NORMAL TEMPS FOR MON NIGHT AND TUE. WINDS WILL BE BREEZY TUESDAY AFTERNOON BUT MUCH LESS THAN MONDAY. LONG TERM /WEDNESDAY THROUGH SATURDAY/... MEDIUM RANGE MODEL GUIDANCE FAIRLY CONSISTENT FROM 24 HOURS AGO. UPPER LEVEL WAVE IN THE SOUTHERN STREAM PASSES TO OUR SOUTH WED NIGHT AS IT BEGINS TO SHEAR APART IN MID/UPPER LEVEL CONFLUENT FLOW. UPPER LEVEL WAVE IN NORTHERN STREAM DIVES SEWD INTO CENTRAL NC ON THU. DECENT MID LEVEL LAPSE RATES COUPLED WITH SOME INSOLATION MAY BE ENOUGH TO TRIGGER ISOLATED/SCATTERED SHOWERS/LOW TOP T-STORMS THU AFTERNOON. QUESTION REMAINS HOW MUCH MOISTURE SYSTEM WILL HAVE TO WORK WITH IN DEEP W-NW FLOW. FOR NOW WILL MAINTAIN SLIGHT CHANCE POP BUT LATER FORECAST MAY NEED TO INCREASE POP IF GUIDANCE REMAINS CONSISTENT. TEMPS WILL CONTINUE TO AVERAGE BELOW NORMAL DUE TO PRESENCE OF UPPER LEVEL TROUGH. THIS FEATURE PROGGED TO LIFT N-NE FRI INTO SAT. THUS SHOULD SEE TEMPS BEGIN TO RECOVER TO NEAR NORMAL LEVELS BY SAT. AVIATION /06Z-06Z/... A DEEPENING SURFACE LOW WILL RESULT IN VEERING WINDS ACROSS CENTRAL NC TODAY. MOST LOCALES WILL SEE A STEADY SLY WIND THIS MORNING VEERING TO THE SW AROUND MID DAY AS THE LOW BEGINS TO LIFT TO THE N-NE. THIS LOW PROGGED TO STRENGTHEN THIS AFTERNOON PLUS A SURFACE FRONT WILL SWEEP ACROSS THE REGION. THUS...SURFACE WINDS WILL VEER LATE THIS AFTERNOON TO THE W-NW AND INCREASE TO BETWEEN 15 AND 20 KTS WITH GUSTS AROUND 30KTS PROBABLE. WINDS WILL LIKELY REMAIN 15KT OVERNIGHT BUT JUST ABOVE SURFACE...WIND SPEEDS AROUND 45KT EXPECTED. THIS MAY RESULT IN GUSTS BETWEEN 25-30KTS NEAR THE SURFACE IF LOW LEVEL INVERSION DOES NOT SET-UP. SINCE COUNTING ON A WEAK INVERSION...MENTIONED LLWS LAST FEW HOURS OF TAF PERIOD. CEILINGS VARY BETWEEN MVFR TO IFR EARLY THIS MORNING BUT SHOULD BECOME PREDOMINANTLY VFR BY EARLY AFTERNOON AS DRIER AIR WORKS INTO THE LOW LEVELS. EXPECT WIDESPREAD SHOWERS/ISOLATED THUNDER TO EXIT AREA BY 15-17Z. POTENTIAL FOR SCATTERED CONVECTION BETWEEN 19-01Z AS UPPER LEVEL SYSTEM SWINGS ACROSS REGION. DUE TO COLDER TEMPS ALOFT...THESE CONVECTIVE CELLS WILL HAVE POTENTIAL TO PRODUCE HAIL. CLOUDS SHOULD DISSIPATE THIS EVENING AS DRIER AIR WORKS ITS WAY THROUGH THE ENTIRE COLUMN. LOOKING AHEAD TO MONDAY...LARGE PRESSURE GRADIENT BETWEEN A DEEP LOW OVER SOUTHERN NEW ENGLAND AND A HIGH OVER THE LOWER MS VALLEY WILL CAUSE WINDY CONDITIONS OVER CENTRAL NC. EXPECT SUSTAINED SURFACE WINDS 20-30KTS WITH GUSTS 40-45KTS POSSIBLE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HARTFIELD
Hazardous weather outlook, Apr 15, 2:56 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 256 PM EDT SUN APR 15 2007 NCZ078-085-086-088-089-160945- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 256 PM EDT SUN APR 15 2007 ...TORNADO WATCH 150 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH MID AFTERNOON. SPOTTERS ARE URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ007>011-021>028-038>043-073>077-083-084-160945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- 256 PM EDT SUN APR 15 2007 ...TORNADO WATCH 149 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH DAMAGING WIND AND LARGE HAIL WILL ALSO BE POSSIBLE IN THIS AREA THIS AFTERNOON THROUGH EARLY EVENING. ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH EARLY EVENING. SPOTTERS ARE URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. GIH
In the hours before
Local storm report, Apr 15, 1:36 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
136 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 2 NNW LEXINGTON 35.84N 80.27W
04/15/2007 E0.50 INCH DAVIDSON NC TRAINED SPOTTER
SPOTTER REPORTED PEA TO DIME SIZED HAIL IN NORTHERN
DAVIDSON COUNTY.
&&
VINCENTSpecial weather statement, Apr 15, 1:43 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 143 PM EDT SUN APR 15 2007 NCZ073-151815- STANLY- 143 PM EDT SUN APR 15 2007 ...STRONG THUNDERSTORM WILL MOVE ACROSS STANLY COUNTY THROUGH 215 PM EDT... AT 143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PLYLER...OR ABOUT 8 MILES WEST OF ALBEMARLE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALBEMARLE...AND... NEW LONDON...BADIN. GUSTY WINDS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. VINCENT
Local storm report, Apr 15, 1:45 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL ARCADIA 35.95N 80.30W
04/15/2007 E0.50 INCH DAVIDSON NC TRAINED SPOTTER
REPORTED BY TRAINED SPOTTER IN DAVIDSON COUNTY.
0130 PM HAIL CLEMMONS 36.02N 80.39W
04/15/2007 E0.75 INCH FORSYTH NC TRAINED SPOTTER
REPORTED BY TRAINED SPOTTER IN FORSYTH COUNTY.
&&
REUSpecial weather statement, Apr 15, 1:55 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 155 PM EDT SUN APR 15 2007 NCZ073>077-083>086-088-151845- ANSON-CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND- STANLY- 155 PM EDT SUN APR 15 2007 ...SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS EARLY THIS AFTERNOON... THESE SHOWERS AND STORMS WILL BE MOVING RAPIDLY NORTHEAST AROUND 35 MPH. AS SUCH...STORMS WILL BE ACCOMPANIED BY WINDS GUSTING TO 40 MPH AND POSSIBLY HAIL. CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF TORNADOES... WHICH CAN DEVELOP VERY QUICKLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ALBEMARLE... WADESBORO...TROY...CARTHAGE...SOUTHERN PINES....ANSONVILLE... SANFORD...RAEFORD AND ROCKINGHAM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR UDPATED INFORMATION AND POSSIBLE WARNINGS. 13
Local storm report, Apr 15, 1:57 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
157 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL WELCOME 35.91N 80.25W
04/15/2007 E0.75 INCH DAVIDSON NC AMATEUR RADIO
PENNY SIZE HAIL REPORTED ON THE SOUTH SIDE OF WELCOME NC
NEAR HIGHWAY 52.
&&
REULocal storm report, Apr 15, 2:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 15 SW LILLINGTON 35.24N 79.00W
04/15/2007 E0.88 INCH HARNETT NC COUNTY OFFICIAL
NICKEL SIZE HAIL REPORTED BY COUNTY OFFICIAL IN
JOHNSONVILLE NC.
&&
REUThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:07 AM EDT | Severe Thunderstorm Warning | RAH | Stanly | 23 min |
| Apr 15, 9:51 AM EDT | Severe Thunderstorm Warning | RAH | Alamance | 39 min |
| Apr 15, 10:10 AM EDT | Severe Thunderstorm Warning | RAH | Orange, Person | 27 min |
| Apr 15, 10:59 AM EDT | Severe Thunderstorm Warning | RAH | Hoke | 31 min |
| Apr 15, 1:26 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 34 min |
| Apr 15, 1:53 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 15 min |
| Apr 15, 2:00 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 45 min |
| Apr 15, 2:02 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 43 min |
| Apr 15, 2:06 PM EDT | Tornado Warning | RAH | Harnett | 24 min |
| Apr 15, 2:26 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 49 min |
| Apr 15, 2:28 PM EDT | Tornado Warning | RAH | Harnett | 15 min |
| Apr 15, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 25 min |
| Apr 15, 2:36 PM EDT | Tornado Warning | RAH | Johnston, Wake | 24 min |
| Apr 15, 2:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 50 min |
| Apr 15, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 35 min |
| Apr 15, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 37 min |
| Apr 15, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 31 min |
| Apr 15, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 24 min |
| Apr 15, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 40 min |
| Apr 15, 3:26 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 34 min |
| Apr 15, 3:37 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 53 min |
| Apr 15, 3:41 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 34 min |
| Apr 15, 3:42 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 33 min |
| Apr 15, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 31 min |
| Apr 15, 3:55 PM EDT | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 20 hr |
| Apr 15, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 38 min |
| Apr 15, 4:53 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 67 min |
| Apr 15, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 48 min |
| Apr 15, 6:11 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 34 min |
| Apr 15, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 38 min |
| Apr 15, 7:16 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 34 min |
| Apr 15, 7:47 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.